Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 147, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 1, 2023, 7:10 AM EDT for 5 counties in Georgia. It was in force for 50 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2023, 7:10 AM EDT (11:10 UTC)
- Expired
- Apr 1, 2023, 8:00 AM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Cherokee County, GA, Dawson County, GA, Forsyth County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 7:11 AM EDT | HAIL 1 | 3 E Pine Log, GA | QUARTER SIZED HAIL REPORTED ON EAST VALLEY RD. |
| Apr 1, 7:23 AM EDT | TSTM WND DMG | 1 Wnw Sutallee, GA | TREES DOWN AT SUTALLEE RIDGE TRACE AND WHITE ROAD. |
| Apr 1, 7:23 AM EDT | TSTM WND DMG | 4 Ene Waleska, GA | TREES DOWN AT LOWER BURRIS RD AND LAND RD. |
| Apr 1, 7:25 AM EDT | TSTM WND DMG | 2 Wsw Tate, GA | TREES AND POWERLINES DOWN AT REFUGE VALLEY RD AND WALESKA 108. |
| Apr 1, 7:32 AM EDT | TSTM WND DMG | 1 Sw Buffington, GA | TREES DOWN AT EPPERSON RD AND SCOTT RD. |
| Apr 1, 7:38 AM EDT | TSTM WND DMG | 3 Wsw Hightower, GA | TREES DOWN ALONG HIGHTOWER ROAD. |
| Apr 1, 7:43 AM EDT | TSTM WND DMG | Hickory Flat, GA | TREES DOWN AT HICKORY FLAT HWY AND CHARLES COX DR. |
| Apr 1, 7:50 AM EDT | TSTM WND DMG | 3 Ne Lumpkin, GA | TREES DOWN AT HENRY GRADY HWY AND PRICE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 4:19 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
419
WUUS52 KFFC 011110
SVRFFC
GAC015-057-085-117-227-011200-
/O.NEW.KFFC.SV.W.0147.230401T1110Z-230401T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
710 AM EDT Sat Apr 1 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Cherokee County in north central Georgia...
Forsyth County in north central Georgia...
Dawson County in north central Georgia...
Southern Pickens County in north central Georgia...
Northeastern Bartow County in northwestern Georgia...
* Until 800 AM EDT.
* At 709 AM EDT, severe thunderstorms were located along a line
extending from Funkhouser to White to near Euharlee, moving east at
65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Canton, Cartersville, Cumming, Jasper, Dawsonville, Holly Springs,
Emerson, Ball Ground, Nelson, White, Waleska, Free Home, Cassville,
Buffington, Dougherty, Hickory Flat, Drew, Coal Mountain, Hightower
and Juno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM EDT for north central
and northwestern Georgia.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3447 8410 3446 8410 3442 8399 3440 8397
3438 8398 3432 8396 3416 8412 3416 8426
3419 8426 3419 8433 3416 8436 3416 8492
3429 8482 3440 8478 3441 8465 3447 8462
3450 8415
TIME...MOT...LOC 1109Z 265DEG 56KT 3440 8471 3430 8474 3418 8488
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
359
WWUS52 KFFC 011126
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
726 AM EDT Sat Apr 1 2023
GAC015-011136-
/O.CAN.KFFC.SV.W.0147.000000T0000Z-230401T1200Z/
Bartow GA-
726 AM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTOW COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM EDT for north central
and northwestern Georgia.
LAT...LON 3447 8411 3446 8410 3442 8399 3440 8397
3438 8398 3432 8396 3416 8412 3416 8426
3419 8426 3419 8433 3416 8436 3416 8466
3419 8466 3430 8453 3448 8444 3450 8415
TIME...MOT...LOC 1126Z 272DEG 44KT 3446 8438 3431 8446 3417 8463
$$
GAC057-085-117-227-011200-
/O.CON.KFFC.SV.W.0147.000000T0000Z-230401T1200Z/
Cherokee GA-Forsyth GA-Dawson GA-Pickens GA-
726 AM EDT Sat Apr 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EDT
FOR CHEROKEE...FORSYTH...DAWSON AND SOUTHEASTERN PICKENS COUNTIES...
At 726 AM EDT, severe thunderstorms were located along a line
extending from near Lake Tamarack to near Canton to near George
Washington Carver St Pk, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Canton, Cumming, Jasper, Dawsonville, Holly Springs, Ball Ground,
Nelson, Free Home, Buffington, Dougherty, Hickory Flat, Drew, Coal
Mountain, Hightower, Juno, Matt, Lathemtown, Tate, War Hill Park and
McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM EDT for north central
and northwestern Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3447 8411 3446 8410 3442 8399 3440 8397
3438 8398 3432 8396 3416 8412 3416 8426
3419 8426 3419 8433 3416 8436 3416 8466
3419 8466 3430 8453 3448 8444 3450 8415
TIME...MOT...LOC 1126Z 272DEG 44KT 3446 8438 3431 8446 3417 8463
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$069
WWUS52 KFFC 011136
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
736 AM EDT Sat Apr 1 2023
GAC227-011146-
/O.CAN.KFFC.SV.W.0147.000000T0000Z-230401T1200Z/
Pickens GA-
736 AM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PICKENS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM EDT for north central
Georgia.
LAT...LON 3446 8410 3442 8399 3440 8397 3438 8398
3432 8396 3416 8412 3416 8426 3419 8426
3419 8433 3416 8436 3416 8453 3431 8431
3438 8428 3438 8426 3443 8426 3449 8423
3450 8415
TIME...MOT...LOC 1136Z 268DEG 61KT 3446 8421 3431 8427 3418 8445
$$
GAC057-085-117-011200-
/O.CON.KFFC.SV.W.0147.000000T0000Z-230401T1200Z/
Cherokee GA-Forsyth GA-Dawson GA-
736 AM EDT Sat Apr 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EDT
FOR EAST CENTRAL CHEROKEE...FORSYTH AND DAWSON COUNTIES...
At 736 AM EDT, severe thunderstorms were located along a line
extending from Juno to near Hightower to Hickory Flat, moving east at
70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cumming, Dawsonville, Holly Springs, Free Home, Dougherty, Hickory
Flat, Drew, Union Hill, Coal Mountain, Hightower, Juno, Matt, Silver
City, Chestatee, Hollis Lathem Reservoir, Holbrook, Lathemtown,
Ducktown, War Hill Park and McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM EDT for north central
Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3446 8410 3442 8399 3440 8397 3438 8398
3432 8396 3416 8412 3416 8426 3419 8426
3419 8433 3416 8436 3416 8453 3431 8431
3438 8428 3438 8426 3443 8426 3449 8423
3450 8415
TIME...MOT...LOC 1136Z 268DEG 61KT 3446 8421 3431 8427 3418 8445
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$916
WWUS52 KFFC 011153
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
753 AM EDT Sat Apr 1 2023
GAC057-085-117-011203-
/O.EXP.KFFC.SV.W.0147.000000T0000Z-230401T1200Z/
Cherokee GA-Forsyth GA-Dawson GA-
753 AM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHEROKEE...
FORSYTH AND DAWSON COUNTIES WILL EXPIRE AT 800 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until 900 AM EDT for north central
Georgia.
LAT...LON 3446 8410 3442 8399 3440 8397 3438 8398
3432 8396 3416 8412 3416 8426 3419 8426
3419 8433 3416 8436 3416 8453 3431 8431
3438 8428 3438 8426 3443 8426 3449 8423
3450 8415
TIME...MOT...LOC 1153Z 265DEG 56KT 3448 8391 3433 8397 3420 8415
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 4:30 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 1, 4:30 AM EDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 430 AM EDT Sat Apr 1 2023 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Sunday) Issued at 428 AM EDT Sat Apr 1 2023 As of 0830z (4:30 AM) this morning, a NE-to-SW oriented line of convection with embedded supercells is nearing the NW corner of the state. The line is progged to push through Metro Atlanta and Athens between 11z-15z, and push through Macon and Columbus between 13z-18z. As far as the SPC Convective Outlook valid until 12z, far NW GA remains under a Slight Risk with the remainder of N GA roughly along and north of I-85 under a Marginal Risk. SPC/RAP mesoanalysis depicts MLCAPE peaking around 500 J/kg across this area as the line of convection moves through, along with both effective SRH and 0-1 km SRH around 200-300 m^2/s^2 and favorably curved RAP hodographs. All this said, expect for convection to maintain intensity across the Slight and Marginal Risk areas through the morning and continue to pose a threat for damaging wind gusts and tornadoes. Speaking specifically to the tornado risk, a Tornado Watch is in effect across NW GA until 13z. After 12z, the SPC Convective Outlook picks up with a Marginal Risk generally along and south of I-20 and a Slight Risk roughly from a Columbus to Macon to Augusta line. Assuming adequate daytime heating and resulting destabilization, could see SBCAPE and MUCAPE climb to 1000-1500 J/kg across the Slight Risk area this afternoon. The environment is forecast to remain supportive of robust updrafts -- with the potential for supercells -- given hi-res models depicting sufficiently high supercell composite parameter values (which take into account MUCAPE, effective SRH, and effective bulk wind difference). In addition to damaging winds and tornadoes, severe storms this afternoon could also produce hail, though marginal mid-level lapse rates could prove to be a limiting factor. Cloud cover will clear quickly behind the line of convection as the attendant cold front pushes through. A Wind Advisory is in effect from 12z this morning to 03z Sunday (11 PM tonight) for counties along and north of I-20. Sustained winds will be 20-25 mph and gusts will be 35-40 mph as the pressure gradient tightens in the wake of the departing low pressure system that is driving the severe weather threat. Wind gusts could be even higher at elevations above 2000 feet. Much colder air will arrive overnight with Sunday morning lows in the mid-30s to to mid-50s. Sunday will be sunny to mostly sunny with afternoon highs in the upper 60s to mid-70s. Martin && .LONG TERM... (Sunday night through Friday) Issued at 428 AM EDT Sat Apr 1 2023 A cold front will bring additional chances for showers and thunderstorms for the late week into the weekend. High pressure will be in place across the CWA for the first part of next week. A cold front will begin to move out of the central US into the Mississippi River Valley by late Tuesday into Wednesday. The boundary should cross the Mississippi River on Wednesday and then move through much of the CWA on Thursday. The front will end up stalling across southern GA or the FL panhandle for the latter half of the week into the early part of the weekend as it becomes parallel to the flow in the mid levels. Models have been pushing the boundary further south from run to run and not confident that the boundary will push as far south as the northern GOMEX. So, precip chances for the end of the week into the early weekend will depend heavily on where the boundary sets up. Several waves of low pressure are progged to move east along the boundary, so the potential for locally heavy rainfall will exist along and south of where the front stalls. Models are also still progging the chance for some showers and thunderstorms overnight Sunday into Monday as a strong southern stream shortwave moves across the Gulf States. Thickness values do indicate that there is some potential for an organized area of thunderstorms and will not make any major changes to this period in the forecast. NListemaa && .AVIATION... (06Z TAFS) Issued at 125 AM EDT Sat Apr 1 2023 MVFR ceilings will build in at all TAF sites by 07z-10z (with ATL on the earlier side) and will persist thru the morning. Periods of IFR ceilings will be possible, especially with TSRA as a line of SHRA and convection moves thru the ATL-area sites and AHN between 11z-15z. The convection is forecast to impact MCN and CSG between 13z-18z. SW winds at 12-18 kts and gusts at 25-30 kts will accompany the convection. Winds will remain gusty thru the afternoon and evening, though with a more westerly direction. //ATL Confidence...06Z Update... Medium to high confidence on all elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 79 44 72 50 / 70 0 0 10 Atlanta 79 45 71 52 / 90 0 0 20 Blairsville 73 36 68 44 / 50 0 0 10 Cartersville 79 41 70 50 / 60 0 0 20 Columbus 83 48 75 54 / 80 0 0 20 Gainesville 77 43 71 50 / 80 0 0 10 Macon 81 49 74 53 / 70 0 0 10 Rome 79 41 71 50 / 30 0 0 20 Peachtree City 81 43 72 51 / 70 0 0 20 Vidalia 81 52 76 54 / 70 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM this morning to 11 PM EDT this evening for GAZ001>009-011>016-019>025-027-030>039-041>055-057. && SHORT TERM...Martin LONG TERM....NListemaa AVIATION...Martin
Hazardous weather outlook, Apr 1, 5:00 AM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EDT Sat Apr 1 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 AM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A line of thunderstorms will move through much of north and central Georgia today. A few of the thunderstorms could be strong to severe. There is also some potential for isolated brief tornadoes, but the primary severe weather hazard will be damaging wind gusts. Patchy to areas of frost are possible late Saturday night across portions of northeast Georgia. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms will be possible again during the mid to late week as a cold front stalls across portions of central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 1, 6:03 AM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 AM EDT Sat Apr 1 2023
GAZ004-005-007-012-011030-
Gilmer GA-Whitfield GA-Gordon GA-Murray GA-
603 AM EDT Sat Apr 1 2023
...Strong thunderstorms will impact portions of northwestern Gilmer,
Murray, southern Whitfield and northern Gordon Counties through 630
AM EDT...
At 603 AM EDT, a line of strong thunderstorms was along a line
extending from near Villanow to near Lake Marvin to near Subligna,
and moving east at 85 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dalton, Calhoun, Chatsworth, Resaca, Carters, Tails Creek, Ramhurst,
Redbud, Tilton, Audubon, Mill Creek, Sugar Valley, Mountaintown,
Oakman, Fort Mountain State Park, Nickelsville and North Georgia
Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 AM EDT for north central
and northwestern Georgia.
&&
LAT...LON 3471 8451 3451 8471 3450 8509 3454 8509
3454 8506 3458 8507 3459 8506 3461 8506
3462 8505 3472 8505 3472 8513 3473 8511
3485 8463 3485 8445
TIME...MOT...LOC 1003Z 250DEG 72KT 3470 8508 3463 8508 3454 8516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 1, 6:23 AM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 AM EDT Sat Apr 1 2023
GAZ011-019-011100-
Chattooga GA-Floyd GA-
623 AM EDT Sat Apr 1 2023
...Strong thunderstorms will impact portions of Floyd and south
central Chattooga Counties through 700 AM EDT...
At 623 AM EDT, a line of strong thunderstorms was along a line
extending from Fullerton to Moshat, and moving east at 60 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Rome, Cave Spring, Shannon, Pinson, Lindale and Coosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 AM EDT for northwestern
Georgia.
&&
LAT...LON 3440 8504 3439 8501 3428 8502 3410 8516
3410 8542 3432 8547
TIME...MOT...LOC 1023Z 266DEG 53KT 3431 8547 3412 8564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 1, 6:53 AM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 AM EDT Sat Apr 1 2023
GAZ007-012-013-011130-
Gilmer GA-Gordon GA-Pickens GA-
653 AM EDT Sat Apr 1 2023
...Strong thunderstorms will impact portions of southern Gilmer,
eastern Gordon and Pickens Counties through 730 AM EDT...
At 652 AM EDT, a line of strong thunderstorms was along a line
extending from Oakman to near Adairsville, and moving east at 60 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Calhoun, Jasper, Adairsville, Talking Rock, Fairmount, Ranger,
Sequoyah Lake, Sonoraville, Talona, Redbud, Cartecay, Blaine,
Talmadge, Oakman, Hinton and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 AM EDT for north central
and northwestern Georgia.
&&
LAT...LON 3465 8422 3457 8430 3458 8434 3453 8434
3441 8446 3441 8473 3440 8473 3439 8501
3460 8476 3458 8465 3461 8465 3466 8423
TIME...MOT...LOC 1052Z 257DEG 52KT 3458 8473 3441 8493
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 1, 7:07 AM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 AM EDT Sat Apr 1 2023
GAZ030-031-041-011130-
Polk GA-Haralson GA-Paulding GA-
707 AM EDT Sat Apr 1 2023
...Strong thunderstorms will impact portions of northern Paulding,
Haralson and Polk Counties through 730 AM EDT...
At 707 AM EDT, a line of strong thunderstorms was along a line
extending from Fish Creek to Coleman Lake And Campground, and moving
east at 50 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dallas, Cedartown, Buchanan, Rockmart, Tallapoosa, Aragon, Braswell,
Taylorsville, Yorkville, Fish Creek, Burnt Hickory Ridge, Eubank
Lake, Esom Hill, Antioch, Van Wert, Cross Roads, Draketown, Felton
and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 AM EDT for northwestern
Georgia.
&&
LAT...LON 3400 8540 3409 8505 3408 8491 3408 8474
3397 8474 3374 8521 3375 8536
TIME...MOT...LOC 1107Z 273DEG 43KT 3400 8512 3378 8557
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:14 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 46 min |
| Apr 1, 5:41 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 23 min |
| Apr 1, 6:00 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Fannin, Murray, Whitfield | 19 min |
| Apr 1, 6:03 AM EDT | Special Weather Statement | FFC | Gordon, Murray | 27 min |
| Apr 1, 6:23 AM EDT | Special Weather Statement | FFC | Floyd | 37 min |
| Apr 1, 6:30 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 45 min |
| Apr 1, 6:53 AM EDT | Special Weather Statement | FFC | Pickens | 37 min |
| Apr 1, 7:07 AM EDT | Special Weather Statement | FFC | Haralson, Paulding, Polk | 23 min |
| Apr 1, 7:21 AM EDT | Special Weather Statement | FFC | Lumpkin | 24 min |
| Apr 1, 7:25 AM EDT | Special Weather Statement | FFC | Cobb, Paulding | 35 min |
| Apr 1, 7:33 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton | 28 min |
| Apr 1, 7:49 AM EDT | Special Weather Statement | FFC | Banks, Forsyth, Hall, White | 26 min |
| Apr 1, 7:51 AM EDT | Special Weather Statement | FFC | Cobb, Fulton, Gwinnett | 24 min |
| Apr 1, 8:01 AM EDT | Special Weather Statement | FFC | Carroll, Douglas | 29 min |
| Apr 1, 8:12 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 48 min |
| Apr 1, 8:13 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 47 min |
| Apr 1, 8:22 AM EDT | Special Weather Statement | FFC | Clayton | 38 min |
| Apr 1, 8:35 AM EDT | Special Weather Statement | FFC | Carroll, Fayette | 25 min |
| Apr 1, 8:47 AM EDT | Special Weather Statement | FFC | Clarke, Oconee, Walton | 28 min |
| Apr 1, 8:50 AM EDT | Special Weather Statement | FFC | Newton, Rockdale | 25 min |
| Apr 1, 8:53 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Gwinnett, Jackson, Oconee, Walton | 37 min |
| Apr 1, 8:57 AM EDT | Special Weather Statement | FFC | Clayton, DeKalb | 18 min |
| Apr 1, 9:06 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 85 min |
| Apr 1, 9:11 AM EDT | Tornado Warning | FFC | Clayton, Fayette, Henry | 4 min |
| Apr 1, 9:14 AM EDT | Special Weather Statement | FFC | Fayette, Henry, Newton, Rockdale, Walton | 31 min |
| Apr 1, 9:30 AM EDT | Special Weather Statement | FFC | Clarke, Morgan, Oconee | 15 min |
| Apr 1, 9:40 AM EDT | Special Weather Statement | FFC | Clarke, Greene, Henry, Morgan, Newton, Oconee and 3 more | 50 min |
| Apr 1, 9:53 AM EDT | Special Weather Statement | FFC | Coweta, Fayette, Heard, Henry, Spalding | 52 min |
| Apr 1, 10:18 AM EDT | Special Weather Statement | FFC | Meriwether, Troup | 42 min |
| Apr 1, 10:24 AM EDT | Special Weather Statement | FFC | Taliaferro, Warren, Wilkes | 36 min |
| Apr 1, 10:26 AM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry, Morgan, Newton, Rockdale | 34 min |
| Apr 1, 10:50 AM EDT | Special Weather Statement | FFC | Jasper, Putnam | 10 min |
| Apr 1, 11:03 AM EDT | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 27 min |
| Apr 1, 11:07 AM EDT | Special Weather Statement | FFC | Greene, Morgan, Oglethorpe, Putnam, Taliaferro, Warren and 1 more | 38 min |
| Apr 1, 11:22 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 38 min |
| Apr 1, 11:46 AM EDT | Special Weather Statement | FFC | Butts, Jasper, Putnam | 29 min |
| Apr 1, 12:00 PM EDT | Special Weather Statement | FFC | Macon, Marion, Schley, Taylor | 30 min |
| Apr 1, 12:02 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Apr 1, 12:29 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Stewart, Sumter, Webster | 46 min |
| Apr 1, 12:44 PM EDT | Special Weather Statement | FFC | Houston, Macon, Schley | 31 min |
| Apr 1, 1:13 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 36 min |
| Apr 1, 1:14 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Sumter | 46 min |
| Apr 1, 1:33 PM EDT | Special Weather Statement | FFC | Washington | 27 min |
| Apr 1, 1:35 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski | 25 min |
| Apr 1, 1:37 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Wilcox | 23 min |
| Apr 1, 1:44 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 31 min |
| Apr 1, 2:01 PM EDT | Special Weather Statement | FFC | Dodge | 29 min |
| Apr 1, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Pulaski, Telfair, Wheeler, Wilcox | 60 min |
| Apr 1, 2:23 PM EDT | Special Weather Statement | FFC | Jefferson | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.